Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 107, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 21, 2017, 3:36 PM CDT for Bedford County, Rutherford County, Tennessee. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2017, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 21, 2017, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 3:48 PM CDT | TSTM WND DMG | 1 Nw Shelbyville, TN | IMAGE OF A LARGE TREE LIMB DOWNED ON COURTLAND DRIVE |
| Apr 21, 3:49 PM CDT | TSTM WND DMG | E Shelbyville, TN | IMAGES OF ROOF DAMAGE TO A MOTEL. |
| Apr 21, 3:49 PM CDT | TSTM WND DMG | Shelbyville, TN | MINOR DAMAGE TO THOMAS MAGNET SCHOOL. |
| Apr 21, 3:50 PM CDT | TSTM WND DMG | Shelbyville, TN | IMAGE OF ROOF DAMAGE TO A COMMERCIAL STRUCTURE. |
| Apr 21, 4:08 PM CDT | TSTM WND DMG | 1 W Bell Buckle, TN | TREES DOWN AT HIGHWAY 82 AND COOP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WUUS54 KOHX 212036
SVROHX
TNC003-149-212100-
/O.NEW.KOHX.SV.W.0107.170421T2036Z-170421T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
336 PM CDT FRI APR 21 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
South central Rutherford County in Middle Tennessee...
Central Bedford County in Middle Tennessee...
* Until 400 PM CDT
* At 336 PM CDT, a severe thunderstorm was located 7 miles west of
Shelbyville, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shelbyville, Bell Buckle, Christiana, Deason, Unionville and
Fosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3549 8666 3557 8665 3558 8663 3558 8666
3578 8649 3560 8625 3540 8654
TIME...MOT...LOC 2036Z 221DEG 17KT 3552 8657
HAIL...<.75IN
WIND...60MPH
$$
Rose1 follow-up statement
967
WWUS54 KOHX 212051
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
351 PM CDT FRI APR 21 2017
TNC003-149-212100-
/O.CON.KOHX.SV.W.0107.000000T0000Z-170421T2100Z/
Rutherford TN-Bedford TN-
351 PM CDT FRI APR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL RUTHERFORD AND CENTRAL BEDFORD COUNTIES...
At 350 PM CDT, a severe thunderstorm was located near Shelbyville,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shelbyville, Bell Buckle, Christiana, Deason, Unionville and
Fosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3549 8666 3557 8665 3558 8663 3558 8666
3578 8649 3560 8625 3540 8654
TIME...MOT...LOC 2050Z 225DEG 22KT 3558 8649
HAIL...<.75IN
WIND...60MPH
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:55 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 21, 2:55 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 255 PM CDT Fri Apr 21 2017 .DISCUSSION... A wet forecast is in store for the weekend. Models are in very good agreement that a cold front will move through by Sunday. There won't be too much of a temperature change tomorrow...but by Sunday the area can expect highs in the lower 60s. SPC has placed just about the whole forecast area in the slight risk for tomorrow. The main threat will be strong winds and hail with the potential for a few organized supercells. In addition the concern for flash flooding will increase. With all of the rain received this week and the potential for another inch to two inches...the ground might reach the saturation point. At this time it is difficult to pinpoint exactly where to place a watch so will hold off and see what areas get the most rain today. The start of the work week will be dry. Models still don/t have a great handle so not exactly sure the best chance for rain. Right now it looks like it could be Thursday night to Friday. A trof over the Rockies on Thursday begins to depend as it moves east. The Euro is faster and wraps up a low over the Upper Ohio Valley by Friday morning while the GFS depends the trof and keeps it over the middle of the United States. These discrepancies make it difficult to figure out rain changes for the end of the work week. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...Surface front bisects Middle Tennessee from NE to SW as we head into the afternoon. Already, scattered showers and a few storms have developed mainly along and south of the boundary. Look for the front to slowly penetrate farther to the south during the next several hours, with deeper moisture advecting into Middle Tennessee later this afternoon and tonight. This will contribute to more widespread activity across the entire mid state. Expect ceilings to deteriorate to MVFR as showers become more widespread. && .PRELIMINARY POINT TEMPS/POPS... Nashville 59 70 51 62 49 / 70 80 60 40 20 Clarksville 54 63 47 61 46 / 90 90 50 40 10 Crossville 59 70 50 60 47 / 70 80 80 50 50 Columbia 61 74 50 61 49 / 70 80 50 40 20 Lawrenceburg 61 75 50 61 49 / 60 80 60 40 20 Waverly 57 65 48 61 48 / 90 80 50 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........08
Hazardous weather outlook, Apr 21, 5:00 AM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Fri Apr 21 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-221000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible this afternoon and evening across Middle Tennessee. A few storms could contain damaging winds or hail. However, the main threat will be heavy rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday More strong to severe thunderstorms are expected on Saturday across Middle Tennessee, especially during the afternoon, and a few storms could contain damaging winds and hail. However, the main threat will again be heavy rainfall and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary today and Saturday. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down Shamburger
In the hours before
Special weather statement, Apr 21, 1:31 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
131 PM CDT FRI APR 21 2017
TNZ062-063-075-211900-
Cannon TN-Rutherford TN-Bedford TN-
131 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
NORTHEASTERN BEDFORD AND SOUTHWESTERN CANNON COUNTIES UNTIL 200 PM
CDT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Shelbyville, moving northeast at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Murfreesboro, Bell Buckle, Rover, Christiana, Deason, Bradyville,
Fosterville and Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3553 8650 3569 8661 3594 8623 3571 8605
3567 8615 3569 8619 3570 8619 3571 8622
3569 8623 3569 8625 3567 8624 3567 8625
3566 8624 3563 8624
TIME...MOT...LOC 1830Z 238DEG 27KT 3566 8648
RoseSpecial weather statement, Apr 21, 2:11 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CDT FRI APR 21 2017
TNZ056>058-211945-
Hickman TN-Lewis TN-Perry TN-
211 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS...PERRY AND
SOUTHWESTERN HICKMAN COUNTIES UNTIL 245 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm near
Decaturville, or 9 miles west of Linden, moving northeast at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Linden, Lobelville, Mousetail Landing State Park and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3555 8800 3562 8804 3567 8802 3584 8773
3584 8772 3585 8771 3562 8754 3544 8803
3546 8804
TIME...MOT...LOC 1911Z 239DEG 32KT 3556 8801
RoseSpecial weather statement, Apr 21, 2:25 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
225 PM CDT FRI APR 21 2017
TNZ056-058-093-211945-
Wayne TN-Lewis TN-Perry TN-
225 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE AND
SOUTHEASTERN PERRY COUNTIES UNTIL 245 PM CDT...
At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Hohenwald, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Kimmins and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3562 8768 3561 8766 3562 8762 3563 8762
3563 8761 3565 8759 3565 8757 3563 8755
3563 8751 3547 8739 3546 8743 3546 8745
3545 8745 3535 8774 3551 8785
TIME...MOT...LOC 1925Z 239DEG 24KT 3547 8772
RoseLocal storm report, Apr 21, 2:30 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 11 SW WOODBURY 35.70N 86.20W
04/21/2017 E1.00 INCH CANNON TN FACEBOOK
IMAGE OF A HAIL STONE IN BRADYVILLE THAT WAS SLIGHTLY
LARGER THAN A QUARTER BUT SMALLER THAN A HALF DOLLAR.
&&
EVENT NUMBER OHX1700440
JACKSONSpecial weather statement, Apr 21, 2:41 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Nashville TN 241 PM CDT FRI APR 21 2017 TNZ059>061-212000- Williamson TN-Maury TN-Marshall TN- 241 PM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL... NORTHEASTERN MAURY AND SOUTH CENTRAL WILLIAMSON COUNTIES UNTIL 300 PM CDT... At 241 PM CDT, Doppler radar was tracking a strong thunderstorm near Columbia, moving northeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbia, Spring Hill, Thompson's Station, Chapel Hill, Thompsons Station and I-65 East Of Columbia. LAT...LON 3552 8702 3568 8712 3584 8683 3560 8669 TIME...MOT...LOC 1941Z 244DEG 20KT 3564 8699 Rose
Special weather statement, Apr 21, 3:27 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT FRI APR 21 2017
TNZ059>061-075-212045-
Williamson TN-Bedford TN-Maury TN-Marshall TN-
327 PM CDT FRI APR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...EAST
CENTRAL MAURY...SOUTHEASTERN WILLIAMSON AND NORTHWESTERN BEDFORD
COUNTIES UNTIL 345 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lewisburg, moving northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Chapel Hill, Rover, I-65 East Of Columbia and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3560 8695 3583 8677 3576 8668 3575 8668
3575 8670 3572 8670 3572 8669 3570 8667
3569 8664 3570 8663 3570 8659 3565 8652
3547 8678
TIME...MOT...LOC 2027Z 221DEG 18KT 3560 8681
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:31 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Apr 21, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 24 min |
| Apr 21, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 31 min |
| Apr 21, 2:11 PM CDT | Special Weather Statement | OHX | Perry | 34 min |
| Apr 21, 2:25 PM CDT | Special Weather Statement | OHX | Lewis | 20 min |
| Apr 21, 2:39 PM CDT | Areal Flood Advisory | OHX | Rutherford | 3 hr |
| Apr 21, 2:41 PM CDT | Special Weather Statement | OHX | Maury | 19 min |
| Apr 21, 3:00 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Apr 21, 3:27 PM CDT | Special Weather Statement | OHX | Marshall | 18 min |
| Apr 21, 3:50 PM CDT | Areal Flood Advisory | OHX | Bedford, Marshall | 3 hr |
| Apr 21, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 34 min |
| Apr 21, 4:02 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 28 min |
| Apr 21, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 31 min |
| Apr 21, 5:01 PM CDT | Special Weather Statement | OHX | Warren | 29 min |
| Apr 21, 5:12 PM CDT | Areal Flood Advisory | OHX | Rutherford, Williamson | 3 hr |
| Apr 21, 5:33 PM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.